Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Sep 29, 2021, 1:02 PM CDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2021, 1:02 PM CDT (18:02 UTC)
- Expired
- Sep 29, 2021, 1:30 PM CDT
- In force
- 28 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 30
The radar
The San Juan radar (TJUA), 102 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
482
WWCA82 TJSJ 291802
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
202 PM AST Wed Sep 29 2021
PRZ009-010-291830-
Mayaguez and Vicinity PR-Western Interior PR-
202 PM AST Wed Sep 29 2021
...A strong thunderstorm will continue affecting portions of
Maricao, Mayaguez and San German Municipalities through 230 PM AST...
At 159 PM AST, Doppler radar was tracking a strong thunderstorm near
San German. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain and frequent lightning is
occurring, small hail is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1818 6698 1807 6699 1807 6709 1812 6707
1816 6709 1825 6711
TIME...MOT...LOC 1759Z 195DEG 4KT 1816 6703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
JJAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Sep 29, 9:47 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 29, 9:47 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1047 AM AST Wed Sep 29 2021
.UPDATE...Fair weather has prevailed across the local islands in
the morning hours. The only shower activity has been isolated and
brief showers across the local waters, USVI, and eastern PR, but
the accumulations have been minimal. The local temperatures have
already reached the upper 80s across most of the lower elevations,
with isolated areas already reaching 90 degrees, in addition, the
heat index has already surpassed 100 degrees across some of the
lower elevations.
The overall forecast has not changed given that the observations
and latest guidance are still in agreement with the current short
term forecast. Showers and thunderstorms are still expected this
afternoon, with central to western Puerto Rico expected to receive
the highest amounts, and possibly experiencing urban and small
stream flooding. The USVI is expected to have isolated and brief
showers.
&&
.AVIATION...VFR conds expected across the local terminals.
VCSH/VCTS forecast this afternoon for the terminals in PR. Strong
sea breeze influence across northern PR is causing N-NE winds of
10kt or less at TJBQ and TJSJ terminals early this afternoon,
becoming more ENE later in the afternoon into the evening, still
at 10kt or less.
&&
.MARINE...The marine forecast has not changed, and deteriorating
seas are expected starting late tonight. The Small Craft Advisory
continues in effect starting at 2 AM Thursday morning. Low to
moderate risk of rip currents today and tonight, but a High risk
of rip currents may start on Thursday for St Croix, then for
northern PR Thursday night.
&&
.PREV DISCUSSION... /issued 425 AM AST Wed Sep 29 2021/
SYNOPSIS...An upper level trough west of the area will promote
unstable conditions today. Light steering winds will cause slow
moving showers during the afternoons, increasing the potential
for urban and small stream flooding through Friday. A tropical
wave is forecast to increase moisture content through the weekend.
Weather conditions are expected to improve early next week, due to
the arrival of Saharan Air Layer and a building ridge from the
east. Swells generated by Hurricane Sam will cause hazardous seas
and life-threatening rip currents on Thursday and Friday.
SHORT TERM...Today through Friday...
Not much in the way of change in the forecast, or its reasoning, and
it continues much as it has for the last few days. There are patches
of moisture that are traversing the region, which will sustain
shower activity. Dynamics are improving today, with a deep-layer
trough to the west, which is forecast to extend south from southern
Quebec to over Hispaniola. What ridging remained over the island in
the mid levels has effectively been eroded away in the squeeze
between the aforementioned trough at the broad troughing generated
around Hurricane Sam. And speaking of Hurricane Sam, though the
system will pass by the region well to the northeast, it is likely
to assist in the advection of moisture into the area. Even with
moisture expected to decrease on the whole across the region for
tomorrow into Friday, there will be plenty of low-level moisture to
support continuing active weather. The favorable dynamics will
persist, as the trough stalls to the west; model guidance suggest
that the center of that system will make it only as far as the
Canadian Maritimes and then churn for a while, with a ridge over the
Central Atlantic holding in place. And, to complete the sense of
deja vu that is this forecast, steering flow over the region remains
light. Guidance from the GFS has the mean winds for the cloud layer
at speeds approaching 5 knots through the period. This is well
supported by other guidance. Though winds are likely to be a little
bit stronger at certain layers, it's still really only ever as high
as being on the order of about 10 knots. So, on the whole, once the
storms develop due to local effects, they're not going to be
absconding anywhere too quickly. So, again, expect the majority of
the convective activity to be over the interior of Puerto Rico then
drifting; today, the drifting will be generally more towards
northwestern portions of the island. And, again, locally high
rainfall amounts are likely, and there remains an enhanced risk for
urban and small stream flooding, especially as showers are generally
likely over the same areas yet again (and again, and again for
Thursday and Friday). Forecast confidence is high.
LONG TERM...Saturday through Wednesday...
A tropical wave is forecast to cross the region on Saturday,
increasing tropical moisture content and the areal coverage of
showers across the islands with isolated thunderstorms expected to
develop across the local waters and over portions of the islands
through at least early Sunday morning. The lingering moisture in
combination with daytime heating and the sea breeze convergence will
lead to showers and thunderstorms developing in the afternoon,
mainly over the interior and northwestern Puerto Rico. Therefore,
the flood threat will remain elevated through the weekend.
Global models are indicating a quick drying trend from late Sunday
through at least Tuesday, due to the arrival of a Saharan Air Layer
and building ridge from the east, promoting drier air intrusion and
more stable conditions aloft. However, shallow patches of moisture
embedded in the trade winds will move from time to time across the
eastern Caribbean. This should keep seasonable weather conditions
across the forecast area, with passing showers during the night and
early morning hours across the USVI and portions of east/southeast
PR, followed by diurnally induced afternoon convection over western
PR. Moderate to fresh trade winds are expected to return early in
the week. Another tropical wave is forecast to move across the
eastern Caribbean on Wednesday, increasing moisture content once
again over the area.
AVIATION...Generally VFR conds expected next 24 hrs across all
terminals, though there is potential for brief MVFR at TJBQ due to
SHRA/TSRA in afternoon, after 29/17Z. Afternoon convection expected
mostly over interior PR, but likely to drift generally northwest.
VCSH expected for TJSJ/TJPS with minimal operational impacts at
terminals. Winds generally from the east to 10 to 12 knots, with
sea breeze variation, subsiding and becoming light after sunset.
MARINE...Seas up to 5 feet are expected to prevail today, gradually
building between 6 to 10 feet by Thursday across portions of the
northern and eastern waters of the islands. Light trade winds will
continue to prevail at 10 knots or less through the end of the
week. Deteriorating and hazardous seas are expected overnight
through Friday, due to swells generated by Hurricane Sam. These
swells could also cause rough surf conditions and life-threatening
rip currents along the east and north facing beaches of the
islands.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 78 89 77 / 30 30 40 20
STT 89 78 87 77 / 30 40 40 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...VI...None.
AM...Small Craft Advisory from 8 AM to 8 PM AST Thursday for Anegada
Passage Southward to 17N-Coastal Waters of Northern USVI
and Culebra out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM.
Small Craft Advisory from 2 AM Thursday to 2 PM AST Friday for
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...JA
LONG TERM....CVB
PUBLIC DESK...ERGHazardous weather outlook, Sep 29, 3:55 AM CDT, 9 hours 7 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 447 AM AST miercoles 29 de septiembre de 2021 AMZ710>745-PRZ001>013-300900- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 447 AM AST miercoles 29 de septiembre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta noche .Tronadas...Existe el potencial de tronadas aisladas con lluvia fuerte y rafagas de vientos breves esta tarde a traves de sectores del interior de Puerto Rico. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Olas...Condiciones en deterioro. Se espera oleaje hasta 7 pies a traves de la mayor parte de las aguas mar afuera del Atlantico y el Pasaje de Anegada esta noche. .Corrientes marinas...Existe riesgo moderado de corrientes marinas para las playas del norte de Puerto Rico, Culebra y el este de Vieques esta noche. .Calor...Se esperan indices de calor entre 102-107 grados a traves del norte y el este de Puerto Rico. .Dias dos hasta el siete...jueves a martes Se esperan aguaceros y tronadas en las tardes durante la semana causando un riesgo elevado de inundaciones urbanas y de riachuelos mayormente para el interior de Puerto Rico. Las condiciones maritimas continuaran deteriorandose, asociadas a marejadas generadas por el Huracan Sam a medida que pase muy al noreste. Se anticipan condiciones maritimas y costeras peligrosas hasta finales de la semana. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-300900- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 447 AM AST miercoles 29 de septiembre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Olas...Condiciones en deterioro. Se espera oleaje hasta 7 pies a traves de la mayor parte de las aguas mar afuera del Atlantico y el Pasaje de Anegada esta noche. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y este de Santa Cruz. .Dias dos hasta el siete...jueves a martes Las condiciones maritimas continuaran deteriorandose, asociadas a marejadas generadas por el Huracan Sam a medida que pase muy al noreste. Se anticipan condiciones maritimas y costeras peligrosas hasta finales de la semana. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Sep 29, 11:57 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service San Juan PR
1257 PM AST Wed Sep 29 2021
PRZ006-007-009-291745-
Central Interior PR-Western Interior PR-Ponce and Vicinity PR-
1257 PM AST Wed Sep 29 2021
...A strong thunderstorm is affecting portions of Guayanilla, Ponce,
Jayuya, Ciales, Utuado, Juana Diaz, Adjuntas and Penuelas
Municipalities through 145 PM AST...
At 1254 PM AST, Doppler radar was tracking a strong thunderstorm
over Penuelas and Ponce.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain is occurring and small hail
is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1804 6679 1816 6679 1820 6651 1811 6653
TIME...MOT...LOC 1654Z 059DEG 7KT 1812 6668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JJASpecial weather statement, Sep 29, 12:15 PM CDT, 47 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
1257 PM AST miercoles 29 de septiembre de 2021
...Una tronada fuerte esta afectando sectores de Guayanilla, Ponce,
Jayuya, Ciales, Utuado, Juana Diaz, Adjuntas y Penuelas hasta las
145 PM AST...
A las 1254 PM AST, el radar Doppler estaba siguiendo a una tronada
fuerte sobre Penuelas y Ponce.
PELIGROS...Vientos en exceso de 30 mph.
RECURSO...Radar.
IMPACTOS...Vientos en rafaga pueden derribar ramas de arboles y lanzar
objetos sueltos. Lluvia fuerte esta ocurriendo y granizo
pequeno es posible.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Si se encuentra en el exterior, considere buscar refugio dentro de
un edificio.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...30 MPH
JJA/ERGSpecial weather statement, Sep 29, 1:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
202 PM AST Wed Sep 29 2021
PRZ009-010-291830-
Mayaguez and Vicinity PR-Western Interior PR-
202 PM AST Wed Sep 29 2021
...A strong thunderstorm will continue affecting portions of
Maricao, Mayaguez and San German Municipalities through 230 PM AST...
At 159 PM AST, Doppler radar was tracking a strong thunderstorm near
San German. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain and frequent lightning is
occurring, small hail is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1818 6698 1807 6699 1807 6709 1812 6707
1816 6709 1825 6711
TIME...MOT...LOC 1759Z 195DEG 4KT 1816 6703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JJAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:37 PM CDT | Areal Flood Advisory | JSJ | 61 min | |
| Sep 29, 11:27 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 29, 11:35 AM CDT | Areal Flood Advisory | JSJ | 115 min | |
| Sep 29, 11:57 AM CDT | Special Weather Statement | JSJ | 48 min | |
| Sep 29, 12:23 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 29, 12:58 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 29, 1:08 PM CDT | Special Weather Statement | JSJ | 22 min | |
| Sep 29, 1:31 PM CDT | Special Weather Statement | JSJ | 44 min | |
| Sep 29, 1:39 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.